Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at May 7, 2020, 10:09 PM CDT for Cameron Parish, Louisiana. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 10:09 PM CDT (03:09 UTC)
- Expired
- May 8, 2020, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171 WWUS74 KLCH 080309 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1009 PM CDT Thu May 7 2020 LAZ052-073-074-TXZ215-081200- /O.NEW.KLCH.WI.Y.0010.200508T0309Z-200508T1400Z/ Vermilion-West Cameron-East Cameron-Jefferson- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 1009 PM CDT Thu May 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CDT FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...In Louisiana, the coastal parts of Vermilion, West Cameron and East Cameron Parishes. In Texas, coastal Jefferson County. * WHEN...Until 9 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
2 follow-up statements
162 WWUS74 KLCH 080911 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 411 AM CDT Fri May 8 2020 LAZ052-073-074-TXZ215-081400- /O.CON.KLCH.WI.Y.0010.000000T0000Z-200508T1400Z/ Vermilion-West Cameron-East Cameron-Jefferson- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 411 AM CDT Fri May 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...In Louisiana, the coastal parts of Vermilion, West Cameron and East Cameron Parishes. In Texas, coastal Jefferson County. * WHEN...Until 9 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
396 WWUS74 KLCH 081423 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 923 AM CDT Fri May 8 2020 LAZ052-073-074-TXZ215-081600- /O.EXP.KLCH.WI.Y.0010.000000T0000Z-200508T1400Z/ /O.NEW.KLCH.WI.Y.0011.200508T1423Z-200508T1600Z/ Vermilion-West Cameron-East Cameron-Jefferson- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 923 AM CDT Fri May 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Southwest winds around 15 mph with gusts up to 30 mph. * WHERE...In Louisiana, Vermilion, West Cameron and East Cameron Counties. In Texas, Jefferson County. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ053-054-081600- /O.NEW.KLCH.WI.Y.0011.200508T1423Z-200508T1600Z/ Iberia-St. Mary- Including the cities of New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, and Bayou Vista 923 AM CDT Fri May 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Southwest winds around 15 mph. * WHERE...Iberia and St. Mary Counties. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at May 7, 7:28 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 7, 7:28 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
728 PM CDT Thu May 7 2020
.AVIATION...Southerly winds are expected to gradually strengthen
through the night between high pressure over the southeast CONUS
and deepening low pressure advancing east across the southern
Plains. Increasing moisture ahead of this system will result in
increasing clouds overnight, but generally of the mid to upper
level variety with VFR continuing. A few showers will be possible
toward mid-morning for the forecast area as moisture continues to
deepen. A cold front advancing across the region will be
accompanied by a line of showers and thunderstorms through the
afternoon and early evening and at this time carrying a 3 hour
window within a TEMPO group at all terminals for TSRA.
&&
.PREV DISCUSSION... /issued 406 PM CDT Thu May 7 2020/
DISCUSSION...
It has been a very pleasant weather pattern across southeast Texas
and southern Louisiana today as temperatures have climbed into
the 80s for most of the area under clear skies. The high pressure
that has been making this great weather will exit off to the east
and move off the Georgia coast by tomorrow as an area of low
pressure develops over north Texas this evening. As a result
southerly winds will increase this evening into the overnight
hours with the dew points rising as gulf air streams into the
region. A Small Craft Advisory has been posted from midnight
through 10 am tomorrow.
Storms will increase through the late morning into the afternoon
hours ahead of a strong cold front that is projected through
southeast Texas tomorrow around sunset and exiting the south
central Louisiana coast several hours later. Some of these storms
are expected to become severe with the main threat from winds and
large hail... although an isolated tornado will be possible. The
activity is expected to end around midnight in south central
Louisiana with a slow improvement in the clouds through sunrise.
The weather for the weekend looks to be dry and on the cool side
for this time of year as the Canadian airmass drops down into the
southern states.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 81 49 71 / 0 70 10 10
LCH 68 84 54 74 / 0 70 30 10
LFT 66 84 54 74 / 0 70 40 10
BPT 72 84 57 73 / 0 80 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from midnight tonight to 10 AM CDT Friday
for GMZ430-432-435-455-475.
Small Craft Exercise Caution until midnight CDT tonight for
GMZ435-455-475.
Small Craft Advisory until 10 AM CDT Friday for GMZ450-452-470-
472.
Small Craft Exercise Caution until 8 PM CDT this evening for
GMZ450-452-470-472.
Small Craft Exercise Caution until midnight CDT tonight for
GMZ430-432.
&&
AVIATION...23Hazardous weather outlook, May 7, 3:35 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 335 PM CDT Thu May 7 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-082045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 335 PM CDT Thu May 7 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Becoming cloudy during the morning with showers developing. Showers and thunderstorms during the afternoon into the evening hours. There will be a chance that a storm may become severe with the main threat from winds and large hail although an isolated thunderstorm could not be ruled out. The front moves through around sunset in southeast Texas and exits to south central Louisiana after sunset. Storms will gradually move off to the east with most of the activity in eastern Louisiana by midnight. mild weather through Sunday into Monday timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-455-475-082045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 335 PM CDT Thu May 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms moving into the coastal waters tomorrow afternoon with storms continuing into the evening hours. Winds and seas will begin to taper off towards midnight as the cold front and high pressure builds in from the north. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-470-472-082045- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 335 PM CDT Thu May 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT FRIDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms moving into the coastal waters tomorrow afternoon with storms continuing into the evening hours. Winds and seas will begin to taper off towards midnight as the cold front and high pressure builds in from the north. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:23 AM CDT | Wind Advisory | LCH | 97 min | |
| May 8, 12:21 PM CDT | Special Weather Statement | LCH | Jasper, Newton, Tyler | 69 min |
| May 8, 1:36 PM CDT | Special Weather Statement | LCH | Jasper, Newton, Tyler | 69 min |
| May 8, 2:18 PM CDT | Wind Advisory | LCH | 4 hr | |
| May 8, 9:44 AM CDT | Special Weather Statement | LCH | Rapides | 46 min |
| May 8, 10:29 AM CDT | Special Weather Statement | LCH | Avoyelles, Rapides | 76 min |
| May 8, 11:57 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 78 min |
| May 8, 1:04 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| May 8, 1:25 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides, Vernon | 80 min |
| May 8, 1:27 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| May 8, 1:36 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 24 min |
| May 8, 1:48 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides, Vernon | 57 min |
| May 8, 1:57 PM CDT | Small Craft Advisory | LCH | 32 hr | |
| May 8, 2:17 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 58 min |
| May 8, 2:26 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Saint Landry | 64 min |
| May 8, 2:40 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 13 min |
| May 8, 3:02 PM CDT | Special Weather Statement | LCH | Acadia, Calcasieu, Jefferson Davis | 43 min |
| May 8, 3:09 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 36 min |
| May 8, 3:21 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 39 min |
| May 8, 3:27 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 19 min |
| May 8, 3:41 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 49 min |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 56 min |
| May 8, 3:53 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 37 min |
| May 8, 3:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 8, 4:05 PM CDT | Tornado Warning | LCH | Cameron | 25 min |
| May 8, 4:18 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 42 min |
| May 8, 4:21 PM CDT | Tornado Warning | LCH | Cameron | 39 min |
| May 8, 4:22 PM CDT | Special Marine Warning | LCH | 53 min | |
| May 8, 4:36 PM CDT | Tornado Warning | LCH | Cameron | 24 min |
| May 8, 4:53 PM CDT | Tornado Warning | LCH | Cameron, Vermilion | 16 min |
| May 8, 5:01 PM CDT | Tornado Warning | LCH | Cameron, Vermilion | 33 min |
| May 8, 5:02 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 88 min |
| May 8, 5:15 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 8, 6:20 PM CDT | Special Marine Warning | LCH | 85 min |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.